Alert archive / Wisconsin / Frost Advisories in 2009

Frost Advisory 9, NWS Green Bay, WI

June 5, 20097 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Jun 5, 2009, 3:28 PM CDT for 7 counties in Wisconsin. It took effect at Jun 6, 2009, 2:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2009, 3:28 PM CDT (20:28 UTC)
In effect from
Jun 6, 2009, 2:00 AM CDT
Expired
Jun 6, 2009, 6:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 052028
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT FRI JUN 5 2009

...FROST EXPECTED ACROSS THE NORTH TONIGHT...

.AN UNSEASONABLY COOL AIRMASS ALONG WITH DIMINISHING WINDS AND
CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE
30S. AREAS OF FROST ARE EXPECTED TO DEVELOP OVER PARTS OF NORTHERN
WISCONSIN...WITH SOME PATCHY FROST POSSIBLE FURTHER SOUTH. 

WIZ005-010>013-018-019-060430-
/O.NEW.KGRB.FR.Y.0009.090606T0700Z-090606T1100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
328 PM CDT FRI JUN 5 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

EB

$$
1 follow-up statement
000 
WWUS73 KGRB 060324
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 PM CDT FRI JUN 5 2009

...FROST EXPECTED ACROSS THE NORTH TONIGHT...

.AN UNSEASONABLY COOL AIRMASS ALONG WITH DIMINISHING WINDS AND
CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE
30S. AREAS OF FROST ARE EXPECTED TO DEVELOP OVER PARTS OF
NORTHERN WISCONSIN...WITH SOME PATCHY FROST POSSIBLE FURTHER
SOUTH.

WIZ005-010>013-018-019-061100-
/O.CON.KGRB.FR.Y.0009.090606T0700Z-090606T1100Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1024 PM CDT FRI JUN 5 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM CDT
SATURDAY. 

THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS ARE
EXPECTED TO SEND TEMPERATURES INTO THE LOWER TO MIDDLE 30S
TONIGHT. THIS WILL LEAD TO THE FORMATION OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 5, 4:35 AM CDT, 10 hours 53 minutes earlier.

Area forecast discussion, Jun 5, 4:35 AM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
435 AM CDT FRI JUN 5 2009

.SHORT TERM...TODAY THROUGH SATURDAY. CLIPPER LIKE SYSTEM WILL
PASS BY JUST TO OUR NORTH AND BRING A COLD FRONT THROUGH THE AREA
LATER TODAY. THE BEST DYNAMICS ARE TO THE NORTH AND THE BETTER
MOISTURE IS WELL TO THE SOUTH. SO WILL KEEP A CHANCE OF SHOWERS
AND ISOLATED THUNDERSTORMS THOUGH IT IS ENTIRELY POSSIBLE THAT THE
FRONT WILL COME THROUGH DRY (SOMEWHAT RARE AT THIS TIME OF YEAR).
IF IT CLEARS QUICK ENOUGH THERE COULD BE SOME FROST AGAIN INTHE
NORTH TONIGHT. THE FRONT STALLS OVER NORTHERN ILLINOIS SATURDAY
WHILE A WAVE MOVES TO THE NORTHEAST TOWARDS THE WESTERN GREAT
LAKES WITH GOOD OVERUNNING RAINS AND ISOLATED THUNDERSTORMS. WITH
VERY DRY AIR IN PLACE THERE WILL BE SIGNIFICANT EVAPORATIVE
COOLING. THAT COUPLED WITH A WIND OFF OF LAKE MICHIGAN SHOULD MAKE
IT ONE OF THE COOLEST JUNE HIGH TEMPERATURES IN RECENT YEARS. IF
RAIN ARRIVES EARLY ENOUGH...HIGHS COULD BE IN THE UPPER 40S IN
SOME PLACES.

.LONG TERM...SAT NGT THRU NXT TUE.

DOMINANT HIGH OVER LOW BLOCKING OVER THE EASTERN PACIFIC AT THE
START OF THE PERIOD WILL GRADUALLY GET BEATEN DOWN AS IT FACES A
BARRAGE OF SHORTWAVES.  HOWEVER...MID-LEVEL RIDGING WILL PERSIST
OVER THE ARCTIC INTO GREENLAND...WHICH TYPICALLY SPELLS OUT COOL
WEATHER FOR THE GREAT LAKES.  MODEL SOLUTIONS BEAR THIS OUT...WITH
ALL THE HEAT TIED OVER THE SOUTHERN PLAINS AND SE CONUS.
HOWEVER...MODEL AGREEMENT ALOFT AND AT THE SURFACE HAS FALLEN
SUBSTANTIALLY COMPARED TO 24 HOURS AGO WITH THE MAIN DIFFERENCES
RESIDING IN TIMING THE NORTHERN ROCKIES UPPER LOW EASTWARD INTO THE
GREAT LAKES...AND VARIOUS WEAKER SHORTWAVES EJECTING OUT OF THE SW
CONUS TROUGH.  NO ONE MODEL STANDS OUT AS SUPERIOR FROM THE
OTHERS...SO WILL RELY QUITE A BIT ON ENSEMBLE DATA AS WELL AS
CONTINUITY FROM THE PREVIOUS FORECAST.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS MID-LEVEL HEIGHT FALLS TAKE
PLACE OVER THE SW CONUS AND CENTRAL ROCKIES...LOW PRESSURE WILL
EMERGE INTO THE CENTRAL PLAINS...BACKING THE H850 FLOW MORE TOWARDS
THE SW. THIS BACKED FLOW WILL PRODUCE A BAND OF 850-700MB
FGEN...WHICH WILL SLIDE TO THE NORTHEAST ACROSS THE FORECAST AREA
SATURDAY NIGHT.  NOT SURE IF THIS FGEN BAND WILL HAVE ADDITIONAL
SUPPORT ALOFT VIA UPPER DIVERGENCE OR SHORTWAVE FORCING AS THE
MODELS SPIT OUT SUBSTANTIALLY DIFFERENT SOLUTIONS.  BUT
REGARDLESS...MOST OPERATIONAL MODELS GENERATE SUBSTANTIAL QPF
SATURDAY NIGHT...AND THE FGEN ALONE SHOULD BE ENOUGH FOR WIDESPREAD
PRECIP.  NOT SURE IF THERE WILL BE ANY THUNDER...WHICH IS LARGELY
DEPENDENT UPON THE AMOUNT OF UPPER SUPPORT...AS WELL AS HOW FAR
NORTH THE 850MB FRONT REACHES.  WILL INCREASE POPS ACROSS ALL
AREAS.  THE 850MB FRONT WILL STALL ACROSS CENTRAL WISCONSIN SUNDAY
INTO SUNDAY NIGHT UNDER SW FLOW ALOFT.  HARD TO BELIEVE THERE WONT
BE SOME SHOWERS AROUND...POSSIBLY MORE DEPENDING ON ANY SHORTWAVE
FORCING CROSSING THE GREAT LAKES.  BETTER CHANCES WILL RESIDE OVER
CENTRAL WI...CLOSER TO THE MOISTURE INFLOW AND INSTABILITY.  WITH
EXPANSIVE CLOUD COVER AND NORTHEAST WINDS OUT OF A CANADIAN HIGH AT
THE SURFACE...FIGURE HIGHS WILL HAVE A TOUGH TIME GETTING OUT OF THE
50S.

MONDAY AND TUESDAY...850MB FRONT LINGERS INTO MONDAY...BUT WITH
INCREASING UPPER SUPPORT THROUGH THE DAY AS THE NORTHERN ROCKIES
UPPER LOW SLOWLY HEADS EAST ACROSS THE NORTHERN PLAINS.  BELIEVE
PRECIP CHANCES WILL BE THE BEST ACROSS THE SW FORECAST AREA WHERE
THE LOW LEVEL FLOW WILL BECOME MOST PERPENDICULAR TO THE FRONT.
EVENTUALLY THOUGH...AS HEIGHT FALLS TAKE PLACE ACROSS THE NORTHERN
PLAINS...A SURFACE WAVE WILL MOVE ALONG THE STALLED BOUNDARY
ENHANCING THE FGEN ACROSS NORTHERN WISCONSIN.  THIS LOOKS TO OCCUR
AROUND THE MONDAY NIGHT TIMEFRAME BEFORE DRYING OUT HEADING INTO
TUESDAY.  SOME CHILLY AIR THEN FILTERS IN FOR TUESDAY NIGHT AND
PERHAPS MORE FROSTY HEADLINES WILL BE IN ORDER.
&&

.AVIATION...VFR WEATHER FOR THE MOST PART TODAY...THOUGH A COLD
FRONT WILL MOVE ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST
ACCOMPANIED WITH SCATTERED SHOWERS AND THUNDERSTORMS. GUSTY
SURFACE WINDS MAY AFFECT SMALL ARICRAFT DURING THE AFTERNOON.
CLEARING EXPECTED TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/MPC
Hazardous weather outlook, Jun 5, 4:40 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
440 AM CDT FRI JUN 5 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
440 AM CDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...BUT SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY INTO EARLY NEXT WEEK...BUT
ORGANIZED SEVERE THUNDERSTORMS APPEAR UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-060945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
440 AM CDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Frost Advisories in Wisconsin, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.